Hail, Windham
- When
- May 28, 1:50 PM EST to 1:52 PM EST
- Where
- Windham County, 0.36 mi ENE of North Vernon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.781, -72.523
Quarter size hail was reported during a thunderstorm in Vernon.
A warm and humid air mass was in place over southern Vermont during the early to mid afternoon of Thursday, May 28th. As a cold front moved towards the region, a few thunderstorms developed over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A warm and humid air mass was in place over southern Vermont during the early to mid afternoon of Thursday, May 28th. As a cold front moved towards the region, a few thunderstorms developed over the region. One of these storms became severe, producing large hail in Vernon.
As the cold front moved across the area from west to east, cooler and less humid air began working into the region. This ended the threat for severe weather by the late afternoon hours, as thunderstorms moved eastward into central and eastern New England.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 28, 12:21 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 121 PM EDT THU MAY 28 2015 .SYNOPSIS... A WEAK COLD FRONT WILL TRACK THROUGH THE REGION WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON. WEAK HIGH PRESSURE WILL BUILD OVER NEW YORK AND NEW ENGLAND INTO FRIDAY...BEFORE SLIDING OFFSHORE FRIDAY NIGHT. WARMER AND MORE HUMID AIR WILL RETURN TO THE REGION SATURDAY. A COLD FRONT WILL DROP SLOWLY SOUTHEAST THROUGH THE REGION SATURDAY NIGHT AND SUNDAY...AND STALL TO OUR SOUTH MONDAY. IT WILL BRING MORE SHOWERS AND THUNDERSTORMS AND COOLER WEATHER FOR THE NEW WEEK. && .NEAR TERM /THROUGH TONIGHT/... ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT FROM ALBANY AND POINTS S AND E INTO WESTERN NEW ENGLAND... AS OF 120 PM EDT...THE COLD FRONT EXTENDS SOUTHEAST WASHINGTON CO...TO JUST EAST AND SOUTH OF KALB...INTO EAST CENTRAL GREENE AND ULSTER COS. ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG OR JUST AHEAD OF THE BOUNDARY. AS THE FRONT CONTINUES MOVING S AND E OVER THE NEXT FEW HOURS...IT WILL ENCOUNTER GREATER INSTABILITY...AS LATEST SPC MESOANALYSIS SUGGESTS SB CAPES IN THE 1500-2000 J/KG RANGE ACROSS THE MID HUDSON VALLEY...NW CT...BERKSHIRES...AND EXTREME SOUTHERN VT. IT IS IN THESE AREAS THAT A THREAT FOR ISOLATED SEVERE THUNDERSTORMS REMAINS...AT LEAST THROUGH AROUND 3 PM. THEREAFTER...THE THREAT SHOULD DIMINISH. DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT FROM ANY THUNDERSTORMS. FOR AREAS N AND W OF THE FRONT...ALTHOUGH AN ISOLATED SHOWER COULD STILL OCCUR AS THE UPPER TROUGH PASSES...THE THREAT FOR ANY DEEPER CONVECTION LOOKS MINIMAL AT BEST. ALSO...MUCH COOLER AND LESS HUMID AIR IS INFILTRATING THE MOHAWK VALLEY AND ADIRONDACKS IN THE WAKE OF THE FRONT...WHERE TEMPS HAVE FALLEN INTO THE UPPER 60S TO LOWER 70S. WE EXPECT TEMPS TO FALL OFF SEVERAL DEGREES FROM PRE-FRONTAL TEMPS THIS AFTERNOON...SO AFTER BRIEFLY REACHING THE LOWER TO MID 80S IN SOME LOWER ELEVATIONS...TEMPS WILL LIKELY FALL BACK INTO THE 70S FOR MOST AREAS THIS AFTERNOON...WITH SOME LOWER 70S POSSIBLE IN THE MOHAWK VALLEY REGION. HIGHER ELEVATIONS ACROSS THE SOUTHERN ADIRONDACKS WILL LIKELY ONLY REMAIN IN THE 60S THROUGH THIS AFTERNOON...WITH SOME OF THE HIGHEST PEAKS POSSIBLY HOLDING NEAR 60. WINDS WILL INCREASE FROM THE WEST TO NORTHWEST IN THE WAKE OF THE FRONT...INCREASING TO 15-25 MPH...WITH SOME HIGHER GUSTS POSSIBLY REACHING UP TO 30-35 MPH. SKIES WILL CLEAR QUICKLY LATE THIS AFTN AND EVENING...WITH MAINLY CLEAR TO CLEAR SKIES FORECAST OVERNIGHT. IT WILL BE COOLER AND LESS HUMID TONIGHT WITH LOWS IN THE UPPER 40S AND 50S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... FRI 500HPA HGTS/RIDGE BRIEFLY BUILD OVER RGN AND SLIDE OFFSHORE...AS SFC HIGH PRESSURE BUILDS OVR RGN UNDER IT...BFR SLIDING OFFSHORE. ANOTHER FINE SUMMER DAY AS HIGH TEMPS REACH THE LOW AND MID 80S IN MOST AREAS WITH UPPER 70S IN THE HIR TRRN. FRI NT AND SAT THE RIDGE AT ALL LVLS SLIDES OFFSHORE AND AN INCR S-SW FLOW OF INCRG MOISTURE ADVECTION SETS UP ACROSS THE EASTERN SEABOARD. TD INCREASE BACK INTO THE 60S WITH VRBL TO INCR CLOUDS. DURING THE DAY SAT MODELS BEGIN TO DIVERGE IN TIMING BOTH THE APPROACHING CDFNT AND THE THREAT OF TSTMS/SHRA. THE ECMWF/GEM HOLD THE BULK OF THE PCPN THREAT OFF TILL LATE SAT...THE NAM/GFS BRING THREAT INTO RGN BY AFTN. PVS FCST...HPC FAVORED THIS SLOWER TIMING OF PCPN THREAT AND CDFNT AND GIVEN ITS GENERAL PARALLEL NATURE TO UPR FLOW THAT LOOKS REASONABLE. SO SAT WILL BE VRBL CLOUDY...WARM AND HUMID WITH INCRG CHC TSTMS. SAT NT AND SUN MOST OF THE MDL SUITE BRINGS A CDFNT SLOWLY SOUTH THROUGH THE FCA...BUT THE SCENARIOS BEGIN SPREADING. THE GEM STALLS IT IN THE MID ATLC WITH SFC LOW IN THE OH VLY RIPPLING E ALONG IT...AND CLOUDS AND -SHRA PERSISTING INTO MON. THE ECMWF/GFS MOVES IT ALBEIT SLOWLY THROUGH FCA WITH CLEARING IMPLIED N OF I90 CORRIDOR SUN NT. ITS SOUTHERN EXTENT WILL BE DETERMINED BY VERY SUBTLE VARIATIONS IN THE 500HPA FLOW WHICH REMAINS LARGELY PARALLEL TO THE BAROCLINIC ZONE. REGARDLESS...AFTER DAYS OF WELL ABV NORMAL TEMPS...TEMPS WILL TURN WELL BLO NORMAL SUN...UNDER CLOUDS AND COOLER AIR ADVECTING INTO FCA ASSOC WITH SFC HIGH OVER ONT/QB. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... GENERALLY A ZONAL FLOW OVER N TIER OF USA IS REPLACED BY A BUILDING 500 HPA RIDGE. THE GFS KEEPS MST OF THE ENERGY IN A 500HPA CUT OFF OVER S MISS VLY...WHILE THE ECMWF BRINGS SOME TO THE REGION AS A SHORT WV ACROSS FCA TUE. AT SAME TIME MON SFC FRONT REMAINS STALLED S OF FCA...WITH THREAT OF SHRA AND CLOUDS ACROSS S TIER. BYND MON MOST OF THE GUID TAKES CDFNT FAR ENOUGH S AS SFC HIGH PRESSURE BUILDS E ACROSS S ONT/QB AND N NYS AND NEW ENG TO ALLOW FOR FAIR CONDS WITH A GRADUAL WARMING TREND TO SET UP. HWVR THIS IS A LOW CONFIDENCE FCA...AS A HUNDRED MILES ONE WAY OR THE OTHER WILL RESULT IN SIG CHANGES TO THE EFP. TEMPS WILL BEGIN PD BLOW NORMAL AND END SLIGHTLY ABV NORMALS. WILL POP GRIDS WITH HPC WITH ONLY MINOR CHANGES. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... COLD FRONT HAS TRACKED EAST OF KGFL AND KALB...AND SHOULD TRACK EAST OF KPSF AND KPOU BEFORE 21Z. SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED BETWEEN KALB AND KPSF THAT COULD AFFECT KPSF THROUGH ABOUT 19Z. INDICATING VCSH/VCTS UNTIL AROUND 20Z-21Z. THERE COULD BE SOME BRIEF MVFR CEILINGS AND VISIBILITIES WITH ANY SHOWERS OR ISOLATED THUNDERSTORMS. ADDITIONAL SCATTERED SHOWERS ARE DEVELOPING NEAR KPOU...AND INCLUDING VCSH THERE...WITH THE OPTION TO AMEND LATER IF THUNDERSTORMS DEVELOP. INDICATING A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES WITH THE POSSIBLE SHOWERS BETWEEN 18Z-19Z. SHOWERS AND ISOLATED THUNDERSTORMS SHOULD EXIT THE REGION BY 21Z AT ALL TAF SITES. VFR CONDITIONS EXPECTED TONIGHT...UNTIL AFTER 06Z-07Z WHEN SOME FOG AND LOW CLOUDS COULD DEVELOP AT ALL TAF SITES. TOO FAR OUT TO BE SPECIFIC...SO INDICATING MVFR VISIBILITIES WITH SCATTERED CLOUDS BELOW 500 FEET...BUT KGFL AND KPSF COULD SEE BROKEN CEILINGS DEPENDING ON HOW MUCH LOW LEVEL MOISTURE LINGERS WITH THE LIGHT TO CALM WINDS TOWARD SUNRISE. BY 14Z...ANY MVFR/IFR CONDITIONS SHOULD MIX OUT AND VFR CONDITIONS SHOULD RETURN...THROUGH THE REST OF THE MORNING. WINDS WILL BE WEST TO NORTHWEST AT KALB AND KGFL...AND WILL SHIFT TO WEST AT KPSF AND KPOU BY 21Z. WINDS SHOULD BE AROUND 10 KT WITH GUSTS 15 TO 20 KT AT TIMES. WINDS DIMINISH TO NEAR CALM THROUGH THE NIGHT AND REMAIN VARIABLE AT 6 KT OR LESS AFTER DAYBREAK AND THROUGH TOMORROW MORNING. OUTLOOK... FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...TSRA. SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... FOR THE FIRST TIME IN WEEKS MOST OF FCA HAS HAD OVER A QUARTER OF AN INCH OF RAIN. FIRE WEATHER CONCERNS SHOULD DIMINISH THROUGH THIS PERIOD. RH VALUES WILL DROP TO 45 TO 60 PCT THIS AFTERNOON BEFORE RETURNING TO NEAR 100 PCT TONIGHT. THEY WILL FALL TO 30 TO 45 PCT FRIDAY AFTERNOON. WINDS WILL BE LIGHT BECOMING SOUTH FRIDAY AFTERNOON AROUND 10 MPH. ANOTHER FRONT COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR LATE SAT INTO SUN. && .HYDROLOGY... SCATTERED SHOWERS ARE POSSIBLE THIS MORNING WITH GENERALLY DRY CONDITIONS EXPECTED FROM THIS AFTERNOON INTO SAT MORNING. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION LATE SAT INTO SUNDAY AS ANOTHER COLD FRONT DROPS SOUTH THROUGH THE REGION. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE AND MANY AREAS COULD SEE A HALF AN INCH TO AN INCH OF MUCH NEEDED RAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/NAS NEAR TERM...KL/GJM/NAS SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...GJM FIRE WEATHER...KL/SNYDER/WASULA HYDROLOGY...KL/SNYDER/WASULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1200 PM EDT THU MAY 28 2015 CTZ001-013-MAZ001-025-NYZ043-051>054-058>061-063>066-084-VTZ013>015- 291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1200 PM EDT THU MAY 28 2015 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...AND THE IMMEDIATE CAPITAL DISTRICT...MID HUDSON VALLEY...SOUTHEAST CATSKILLS AND THE TACONICS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE THUNDERSTORM WATCH 233 AT THIS TIME. NYZ032-033-038>042-047>050-082-083-291100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN- 1200 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...THE SCHOHARIE VALLEY AND NORTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT THU MAY 28 2015
MAZ001-NYZ053-054-VTZ013-281745-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-WESTERN RENSSELAER-BENNINGTON-
116 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...EAST
CENTRAL RENSSELAER AND SOUTHERN BENNINGTON COUNTIES...
AT 115 PM EDT...A STRONG THUNDERSTORM WAS NEAR BERLIN...OR 10 MILES
SOUTH OF HOOSICK FALLS...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...MONROE...WILLIAMSTOWN...POWNAL...
GRAFTON...BERLIN...STAMFORD...READSBORO...FLORIDA...ROWE...
POESTENKILL...PETERSBURG JUNCTION...SWEETS CORNER...POWNAL CENTER...
WHITE OAKS...PETERSBURG...BRIGGSVILLE...HEARTWELLVILLE AND BABCOCK
LAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7293 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4266 7298 4267 7296
4264 7295 4268 7354 4282 7355 4289 7292
TIME...MOT...LOC 1715Z 265DEG 40KT 4274 7337
LFM/TAWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT THU MAY 28 2015
MAZ001-NYZ053-054-060-061-281800-
NORTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN
RENSSELAER-WESTERN RENSSELAER-
127 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...
AT 126 PM EDT...A STRONG THUNDERSTORM WAS OVER NASSAU...MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...NORTH ADAMS...NASSAU...ADAMS...WILLIAMSTOWN...
CHESHIRE...STEPHENTOWN...NEW LEBANON...HANCOCK...NEW ASHFORD...
BERKSHIRE...DALTON...LANESBOROUGH...CANAAN...EAST NASSAU...SWEETS
CORNER...EAST CHATHAM...RIDERS...DENAULT CORNERS AND BRAESIDE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4247 7305 4242 7336 4243 7338 4242 7339
4238 7362 4256 7369 4273 7316
TIME...MOT...LOC 1726Z 251DEG 31KT 4250 7356
TAW/LFMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG TIVOLI 42.06N 73.91W
05/27/2015 DUTCHESS NY UTILITY COMPANY
TREE AND WIRES DOWN.
&&
EVENT NUMBER ALY1500070
11PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING SCHENECTADY 42.80N 73.93W
05/27/2015 SCHENECTADY NY LAW ENFORCEMENT
STRUCTURE FIRE FROM LIGHTNING STRIKE
0320 PM TSTM WND DMG 2 ENE MALTAVILLE 42.96N 73.74W
05/27/2015 SARATOGA NY NWS EMPLOYEE
MULTIPLE TREES DOWN ON COLD SPRING RD. HIGH TENSION
LINE DOWN.
0411 PM FLASH FLOOD CLIFTON PARK 42.85N 73.81W
05/27/2015 SARATOGA NY TRAINED SPOTTER
WATER FLOWED INTO BUSINESS ON BARNEY RD
0411 PM FLASH FLOOD 1 ENE FLAGLER CORNERS 42.86N 73.77W
05/27/2015 SARATOGA NY TRAINED SPOTTER
INTERSECTION OF ROUTE 9 AND CROSSING BLVD CLOSED DUE TO
FLOODING
0506 PM TSTM WND DMG VALATIE 42.41N 73.68W
05/27/2015 COLUMBIA NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN
0510 PM TSTM WND DMG SAUGERTIES 42.07N 73.95W
05/27/2015 ULSTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
0520 PM TSTM WND DMG TIVOLI 42.06N 73.91W
05/27/2015 DUTCHESS NY UTILITY COMPANY
TREE AND WIRES DOWN.
0522 PM TSTM WND DMG HUDSON 42.25N 73.79W
05/27/2015 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON WIRES
0536 PM TSTM WND DMG 1 N EAST HILLSDALE 42.20N 73.50W
05/27/2015 COLUMBIA NY 911 CALL CENTER
TREES AND WIRES DOWN ON COLLINS ST
0540 PM TSTM WND DMG 2 W SOUTH EGREMONT 42.16N 73.46W
05/27/2015 BERKSHIRE MA TRAINED SPOTTER
TREE AND WIRES DOWN
0540 PM TSTM WND DMG HILLSDALE 42.18N 73.53W
05/27/2015 COLUMBIA NY 911 CALL CENTER
WIRES DOWN IN ROADWAY
0550 PM TSTM WND DMG MONTEREY 42.18N 73.22W
05/27/2015 BERKSHIRE MA EMERGENCY MNGR
TREES AND WIRES DOWN.
0550 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
05/27/2015 BERKSHIRE MA EMERGENCY MNGR
TREES AND WIRES DOWN.
0555 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/27/2015 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN
0630 PM TSTM WND DMG 1 N WEST CORNWALL 41.89N 73.36W
05/27/2015 LITCHFIELD CT FIRE DEPT/RESCUE
WIRES DOWN
&&
EVENT NUMBER ALY1500056 ALY1500057 ALY1500058 ALY1500059 ALY1500060
ALY1500061 ALY1500070 ALY1500064 ALY1500066 ALY1500062 ALY1500065
ALY1500068 ALY1500069 ALY1500063 ALY1500067
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT THU MAY 28 2015
VTZ014-015-281845-
WESTERN WINDHAM-EASTERN WINDHAM-
219 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WINDHAM COUNTY...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEATH...OR 13 MILES
SOUTHWEST OF BRATTLEBORO...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRATTLEBORO...HINSDALE...VERNON...GUILFORD CENTER...GUILFORD...
WHITINGHAM...MARLBORO...HALIFAX...JACKSONVILLE...GROVE...RAPONDA
TURN...AMES HILL...FOUR CORNERS...WHITNEYVILLE...HARRISVILLE...WEST
GUILFORD...GREEN RIVER...PACKER CORNER...FAIRVIEW VILLAGE AND WEST
BRATTLEBORO.
LAT...LON 4274 7291 4286 7290 4287 7256 4281 7254
4277 7252 4276 7251 4277 7249 4273 7246
TIME...MOT...LOC 1819Z 274DEG 37KT 4277 7280
TAW/LFMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT THU MAY 28 2015
MAZ001-025-NYZ054-061-281915-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
RENSSELAER-
248 PM EDT THU MAY 28 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE AND
NORTHEASTERN COLUMBIA COUNTIES...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS OVER PITTSFIELD...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...LENOX...CHESHIRE...NEW LEBANON...HANCOCK...SAVOY...
BERKSHIRE...DALTON...LANESBOROUGH...HINSDALE...CANAAN...WINDSOR...
PERU...WASHINGTON...LENOX HOUSE COUNTRY SHOPS...LAKEWOOD...NEW
LEBANON CENTER...QUEECHY...THE BOULDERS AND COLTSVILLE.
LAT...LON 4239 7301 4238 7302 4239 7307 4234 7307
4239 7349 4255 7338 4257 7297 4254 7298
4254 7297 4253 7297
TIME...MOT...LOC 1848Z 271DEG 28KT 4246 7329
TAW/LFMThe Albany radar (KENX), 128 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Vernon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571493.